Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 95, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 7, 2005, 2:07 PM PDT for San Bernardino County, California. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2005, 2:07 PM PDT (21:07 UTC)
- Expired
- Aug 7, 2005, 4:00 PM PDT
- In force
- 113 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 82 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 4:00 PM PDT | FLASH FLOOD | Forest Falls, CA | ROCKSLIDE ON VALLEY OF THE FALLS ROAD IN FOREST FALLS. 2.5 INCHES OF RAIN IN ABOUT 30 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 113 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2700 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 072109
FFWSGX
CAC071-072300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
207 PM PDT SUN AUG 7 2005
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES THE CITY OF FOREST FALLS
* UNTIL 400 PM PDT
* AT 205 PM PDT...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAINFALL
AND PEA SIZE HAIL FROM A THUNDERSTORM JUST EAST OF FOREST FALLS. THE
THUNDERSTORM IS NEARLY STATIONARY OR DRIFTING SLOWLY WEST.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
GORGONIO MOUNTAIN...BIG BEAR LAKE AND BIG BEAR CITY.
MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THESE STORMS. MUD SLIDES
AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH.
LAT...LON 3406 11662 3424 11667 3441 11717 3410 11713
3404 11685
$$
PURPURA1 follow-up statement
000
WGUS76 KSGX 072159
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
256 PM PDT SUN AUG 7 2005
CAC071-072300-
SAN BERNARDINO CA-
256 PM PDT SUN AUG 7 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 400 PM PDT FOR SOUTH CENTRAL
SAN BERNARDINO COUNTY...
AT 236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
THUNDERSTORMS OVER THE WARNED AREA. RAINFALL RATES HAVE
DIMINISHED...BUT THE RUNOFF FROM THESE STORMS MAY STILL PRODUCE
FLASH FLOODING THROUGH 4 PM.
OTHER THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER THE NORTH SLOPES
OF THE SAN GORGONIO MOUNTAINS TOWARD THE LUCERNE VALLEY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN GORGONIO
MOUNTAIN...FOREST FALLS...BIG BEAR LAKE AND BIG BEAR CITY.
LAT...LON 3406 11662 3424 11667 3441 11717 3410 11713
3404 11685
$$
PURPURAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 9:30 AM PDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 7, 9:30 AM PDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT SUN AUG 7 2005 .SYNOPSIS...MOISTURE FROM THE SOUTHEAST WILL CONTINUE TO BRING THUNDERSTORMS TO THE MOUNTAINS AND DESERTS...MAINLY IN THE AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE VALLEYS TODAY. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF LOW CLOUDS AND FOG NEAR THE COAST IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... DEBRIS CLOUDS WERE FLOWING ACROSS SAN COUNTY FROM THE E THIS MORNING. LOW CLOUDS AND LOCAL FOG WERE INTO MOST COASTAL AREAS AND THE FAR WRN INLAND SAN VALLEYS AND STRATUS REMAINS EXTENSIVE OFFSHORE. THE 12Z NKX SOUNDING HAD A MODERATELY STRONG INVERSION BASED NEAR 1000 FT. THE SOUNDING WAS MOIST AND UNSTABLE WITH A PW OF 1.85 INCHES AND WEAK SE FLOW THROUGH THE MID LEVELS. EXPECT ANOTHER VERY ACTIVE CONVECTIVE DAY TODAY WITH FLASH FLOOD PRODUCING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. SOME OF THESE STORMS COULD BE SEVERE AND A FEW COULD DRIFT W OF THE MOUNTAINS INTO THE INLAND VALLEYS...MAINLY THE INLAND EMPIRE. THE FLOW ALOFT WILL REMAIN LIGHT BUT ABUNDANT MOISTURE WILL CONTINUE FOR MORE THUNDERSTORMS EACH DAY...MAINLY IN THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS AND EVENINGS. THE STRONG UPPER HI OVER THE SW WILL KEEP THE MARINE LAYER SHALLOW AND MOSTLY CONFINED TO THE COASTAL AREAS. MINOR TEMP CHANGES IN MOST AREAS...HOWEVER THE MARINE LAYER AND THE EXACT DISTRIBUTION OF MONSOONAL CLOUD COVER AND RH WILL HAVE THE MOST IMPACT ON LOCAL TEMPS. LONGER RANGE PROGS INDICATE THE UPPER HI WILL WEAKEN AND SHIFT EAST FOR A LITTLE DECREASE IN THE MONSOONAL MOISTURE AND ASSOCIATED THUNDERSTORM ACTIVITY TOWARD THE WEEKEND. THE MARINE LAYER SHOULD ALSO INCREASE A LITTLE BRINING MORE CLOUDS AND COOLER DAYS TO THE COASTAL AREAS. && .AVIATION...THE MARINE LAYER HAS LOWERED TO ABOUT 1100 FEET WITH CIGS BELOW 1000 FT MSL. STRATUS HAS PUSHED INTO THE WESTERN EXTREMES OF THE INLAND VALLEYS OF SAN DIEGO COUNTY BUT NOT THE INLAND EMPIRE. EXPECT CLEARING TO BE A LITTLE SLOWER THAN YESTERDAY WITH STRATUS LINGERING AT SOME BEACHES INTO THE EARLY AFTERNOON. THUNDERSTORMS WILL DEVELOP MAINLY OVER THE MOUNTAINS AND DESERTS LATE THIS MORNING AND CONTINUE INTO THE AFTERNOON AND EVENING. GOOD SOUTHEAST FLOW IN THE MID LEVELS TODAY WITH LOTS OF SUBTROPICAL MOISTURE POURING INTO THE AREA. A CHANCE FOR THUNDERSTORMS MOVING INTO THE INLAND VALLEYS TODAY. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT FOR THE MOUNTAINS...DESERTS...AND THE INLAND EMPIRE FROM 10 AM UNTIL 8 PM SUNDAY. SEE LAXFFASGX. && PUBLIC...ATKIN AVIATION...PG
Hazardous weather outlook, Aug 7, 4:00 AM PDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SUN AUG 7 2005 CAZ048-055-056-058-060-061-062-072300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE SAN BERNARDINO COUNTY MOUNTAINS RIVERSIDE COUNTY MOUNTAINS SAN DIEGO COUNTY MOUNTAINS APPLE AND LUCERNE VALLEYS COACHELLA VALLEY SAN DIEGO COUNTY DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH IN EFFECT FROM 10 AM UNTIL 8 PM TODAY. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT....TODAY. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT....MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MM NNNN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:35 AM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Aug 7, 12:08 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 45 min |
| Aug 7, 12:41 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 49 min |
| Aug 7, 1:28 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 54 min |
| Aug 7, 2:24 PM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
| Aug 7, 3:11 PM PDT | Flash Flood Warning | SGX | San Bernardino | 34 min |
| Aug 7, 3:11 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.